Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 220, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 5, 2000, 6:15 PM CDT for Sevier County, Arkansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2000, 6:15 PM CDT (23:15 UTC)
- Expired
- May 5, 2000, 7:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Sevier County, AR
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 355 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 052318 SVRSHV ARC133-060015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 615 PM CDT FRI MAY 5 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SEVIER COUNTY IN ARKANSAS * UNTIL 715 PM CDT * AT 615 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES WEST OF DE QUEEN... MOVING EAST AT 20 MPH. DEQUEEN IS IN THE PATH OF THIS SEVERE THUNDERSTORM. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPEATING...THE NATIOiNAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SEVIER COUNTY IN ARKANSAS UNTIL 715 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:00 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, May 5, 3:00 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 PM CDT FRI MAY 5 2000 UPPER LOW WAS BEGINNING TO SHOW SIGNS OF MOVING NORTH ON SATELLITE LOOPS. THIS WOULD BE IN LINE WITH MODEL TRENDS WHICH MOVE THE LOW TO THE ARKANSAS MISSOURI BORDER TONIGHT...THEN KICK IT OUT OF THE REGION ON SATURDAY. WILL CONTINUE WITH LIKELY POPS IN TONIGHTS FORECAST IN VIEW OF VORT LOBE ROTATING AROUND CENTER. PRECIP ON SATURDAY WILL BE MAINLY IN FORECAST FOR RESIDUAL MOISTURE... INSTABILITY AND AFTERNOON HEATING...THUS 20 TO 30 PERCENT POPS. CONTINUING WITH DRY FORECAST SUNDAY FROM PREVIOUS EXTENDED FORECAST. WITH BREAKS IN CLOUD COVER OVER MUCH OF THE AREA...TEMPS WILL REACH WELL INTO THE 80S OVER SOUTHERN TWO THIRDS OF AREA SATURDAY AND OVER ALL OF THE AREA SUNDAY. ALSO WITH THE PARTLY SUNNY SKIES...WESTERN ZONES MAY BE A BIT BREEZY IN RESPONSE TO SURFACE TROF ACROSS TEXAS PANHANDLE. PRELIMS... SHV 66/84/J66/85 7321 MLU 65/84/67/85 5321 TXK 65/80/64/83 7321 TYR 66/83/65/86 6321 LFK 67/85/67/87 6211 .SHV...NONE. 14
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.